Alert archive / New Jersey / Gale Watches in 2018
Gale Watch 19, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Oct 18, 2018, 8:36 PM EDT. It took effect at Oct 19, 2018, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 8:36 PM EDT (00:36 UTC)
- In effect from
- Oct 19, 2018, 6:00 PM EDT
- Expired
- Oct 19, 2018, 3:27 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
164 WHUS71 KPHI 190036 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 836 PM EDT Thu Oct 18 2018 ANZ430-431-191400- /O.NEW.KPHI.SC.Y.0087.181019T2200Z-181020T1000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 836 PM EDT Thu Oct 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 AM EDT SATURDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6 PM Friday to 6 AM EDT Saturday. * WINDS AND SEAS...Southwest winds 15 to 20 kt with gusts up to 30 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-191400- /O.NEW.KPHI.GL.A.0019.181019T2200Z-181020T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 836 PM EDT Thu Oct 18 2018 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... The National Weather Service in Mount Holly has issued a Gale Watch, which is in effect from Friday evening through late Friday night. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ MPS
1 follow-up statement
969 WHUS71 KPHI 190727 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 327 AM EDT Fri Oct 19 2018 ...Increasing winds and seas tonight... ANZ450>455-192100- /O.UPG.KPHI.GL.A.0019.181019T2200Z-181020T1000Z/ /O.NEW.KPHI.GL.W.0028.181019T2200Z-181020T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 327 AM EDT Fri Oct 19 2018 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... The National Weather Service in Mount Holly has issued a Gale Warning, which is in effect from 6 PM this evening to 6 AM EDT Saturday. The Gale Watch is no longer in effect. * WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 35 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ ANZ430-431-192100- /O.CON.KPHI.SC.Y.0087.181019T2200Z-181020T1000Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 327 AM EDT Fri Oct 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 18, 6:05 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 18, 6:05 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
605 PM EDT Thu Oct 18 2018
.SYNOPSIS...
High pressure centered just to our southwest tonight will move off
the mid-Atlantic coast on Friday. Deepening low pressure over
southeast Canada will pull a cold front through the area on
Saturday. High pressure will then build in from the west on
Sunday and Monday. Another cold front is forecast to cross the
area on Tuesday, followed again by high pressure on Wednesday
and Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A cold night on tap with Freeze Warnings and Frost Advisories
now including the entire region, with the exception of the
immediate coastal zones.
As an upper-level trough continues to lift out of the Northeast
tonight, some weak ridging is expected to arrive from the west
overnight. This will allow surface high pressure to build much
closer to our area, although its center looks to be over
Virginia toward daybreak. This allows a bit of a pressure
gradient to remain over our area, however the flow is weaker and
with the cold air advection waning and becoming warm air
advection aloft through the night, the winds are expected to
decouple across much of the area. The airmass continues to be
rather dry and a mainly clear sky is expected. A lack of clouds,
a dry airmass and light to calm winds will set the stage for
efficient radiational cooling through the night despite some
warming aloft. We went with some of the colder guidance,
especially for the New Jersey Pine Barrens for example. It is
here where some temperatures will probably get to or slightly
below freezing, however the areal coverage of this is less
certain therefore held onto the Frost Advisory.
As for the rest of the area, opted to expand the Freeze Warning to
now include Upper Montgomery County and Berks County. The Freeze
Warning elsewhere is unchanged. The Frost Advisory was expanded
elsewhere including Delaware and Philadelphia counties, as outside of
the urban centers these two counties do have several spots that
radiate well. We did leave out the immediate coastal zones though
given the influence of the adjacent milder waters. The typical areas
that tend to decouple faster in the evening will experience a
quicker temperature drop, then all areas will turn much colder
overnight and especially closer to daybreak.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As a weak ridge slips offshore through midday, surface high
pressure will also shift to our southeast. This will result in a
return flow and therefore southwesterly flow will kick in. A
cold start to the day across the region, however given low-level
warm air advection through the day and sunshine will boost
temperatures well into the 50s and even lower 60s for much of
the area. As the boundary layer warms, a southwest breeze will
increase with a little bit of afternoon gustiness possible.
The next system will be amplifying across the Great Lakes
region through the day Friday, and with warm air advection ahead
of it some high level clouds should start to increase mainly
later in the day. Overall though, plenty of sunshine should be
the rule for the day on Friday. High temperatures are mainly a
blend of continuity and multi- model guidance.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Friday night through Sunday...A deep progressive upper trough will
be pushing eastward across the Great Lakes by the beginning of the
period. Associated low pressure will move slowly eastward across
southeastern Canada send a cold front through our area by late
Saturday. Isolated to scattered showers along with increasing cloud
cover and slightly above average temps will be the story late Friday
through Saturday night before the front passes. There may be a few
lingering showers overnight Saturday as well. The colder air in the
wake of this front will make for a chilly day Sunday with highs
about 15 degrees below normal along with breezy but mostly clear
conditions.
Sunday night though Thursday...Mostly benign weather is expected
during this time with westerly flow prevailing aloft and continental
airmass in place across most of the Mid-Atlantic region. A trough
will be pushing offshore by Monday as high pressure slides eastward
across the Mid-Atlantic region from the Ohio Valley offshore to the
western Atlantic. Another trough appears to move in by Tuesday, but
guidance differs in the timing, strength, and placement of this
feature. Nevertheless, low pressure will likely result across the
Great Lakes/New England region and push a weak cold front through
our area on Tuesday. Without sufficient return/moisture flow, only
expecting a few isolated showers possible around the Poconos during
this time with partly to mostly cloudy skies elsewhere. As this
system pushes east, more cool and dry continental air is ushered in
behind the front as high pressure builds from the northwest
Wednesday into Thursday. Temps will remain 5-10 degrees below normal
during this period, with the warmest day being Tuesday ahead of the
cold front.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...VFR. Northwest to west winds around 5 knots becoming
southwesterly or light and variable to calm.
Friday...VFR with some afternoon high clouds. Light and
variable to calm winds, becoming southwest 8-12 knots from about
late morning on.
OUTLOOK...
Friday night and Saturday...Mainly VFR conditions, but
occasional sub-VFR possible with scattered showers. West winds a
bit gusty on Saturday.
Sat night and Sunday...VFR. Gusty northwest winds on Sunday.
Monday and Tuesday...VFR conditions expected.
&&
.MARINE...
As high pressure builds closer to our area through tonight, the
pressure gradient will continue to relax. The waning cold air
advection will also result in less wind. The lowering of the winds
is already taking place and with seas below 5 feet, the Small Craft
Advisory will be cancelled. The flow turns southwesterly later
tonight and especially on Friday with some increase. Some gusts to
about 20 knots are expected during the day Friday, however the
conditions are currently anticipated to remain below Small Craft
Advisory criteria.
OUTLOOK...
Fri night/Saturday...At least SCA conditions are expected. A few
gale force gusts are possible. Showers.
Sat night thru Sun night...SCA conditions expected. Gale
conditions possible Sat night into Sunday. Fair.
Monday/Monday night...Sub-SCA. Fair.
Tuesday...SCA conditions possible. Fair.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freeze Warning from 1 AM to 9 AM EDT Friday for PAZ054-055-
060>062-103-105.
Frost Advisory from 1 AM to 9 AM EDT Friday for PAZ070-071-101-
102-104-106.
NJ...Freeze Warning from 1 AM to 9 AM EDT Friday for NJZ001-007>010.
Frost Advisory from 1 AM to 9 AM EDT Friday for NJZ012-013-
015>023-027.
DE...Frost Advisory from 1 AM to 9 AM EDT Friday for DEZ001>003.
MD...Frost Advisory from 1 AM to 9 AM EDT Friday for MDZ008-012-015-
019-020.
MARINE...None.
&&
Synopsis...AMC
Near Term...Gorse/MPS
Short Term...Gorse
Long Term...AMC/O'Hara/Staarmann
Aviation...AMC/Gorse
Marine...AMC/GorseHazardous weather outlook, Oct 18, 8:36 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 836 PM EDT Thu Oct 18 2018 NJZ001-007>010-PAZ054-055-060>062-103-105-200100- Sussex-Warren-Morris-Hunterdon-Somerset-Carbon-Monroe-Berks-Lehigh- Northampton-Western Montgomery-Upper Bucks- 836 PM EDT Thu Oct 18 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ001>003-MDZ008-012-015-019-020-NJZ012-013-015>023-027-PAZ070-071- 101-102-104-106-200100- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Eastern Montgomery-Lower Bucks- 836 PM EDT Thu Oct 18 2018 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. DEZ004-NJZ014-024>026-200100- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 836 PM EDT Thu Oct 18 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ450>455-200100- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 836 PM EDT Thu Oct 18 2018 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ430-431-200100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 836 PM EDT Thu Oct 18 2018 This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MPS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:36 PM EDT | Small Craft Advisory | PHI | 43 hr | |
| Oct 19, 3:27 AM EDT | Gale Warning | PHI | 27 hr | |
| Oct 19, 3:51 PM EDT | Gale Watch | PHI | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.